Announcement

Announcement Module
Collapse
No announcement yet.

Heart attack during Cycle 3 BEP

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Heart attack during Cycle 3 BEP

    Hello,

    I am a 30 year old (previously) fit guy who out of the blue suffered a heart attack during my Cycle 3 just two days after my 5 day (first week of the cycle). As i have left only 2 shots of Bleomycin left - one i missed as i was in hospital with my heart attack. I contacted my oncologists secretary who said I hace to go to my last shot of Bleomycin on Tuesday.

    My heart attack was caused by a blood clot in my coronary artery, which according to the cardiologist probably was caused by BEP as my cholesterol levels were fine, my arteries also were fine and there was no sign that this was caused by anything else. He said usually blood clots in the heart are caused by arteries being damaged by plagues, cholesterol etc. But he is confident to say that chemo caused this as my arteries were fine. I was also reffered to a special cardiologist who is specialised in patients suffering heart attacks during cancer treatments but that appointment is 4 weeks away and I have to go back to my chemo suit on Tuesday.

    Now I am just wondering how likely will we go ahead with the last 2 shots of Bleo? Did anyone get any similar experience what is the procedure after heart issues with the chemo? (I am having stage 2 Seminoma spread to my pelvis. Already after Cycle 1 BEP my HCG went back to 0 , before chemo it was 170, and ever since stayed 0)

    Probably this is a really rare occurrence but I am now scared of the remaining chemo...

    Regards,
    Huni

  • #2
    I’m not an expert here but I would leave it to the doctors to determine what the next best course of treatment. Bleo is serious and some people seem to tolerate it and others don’t. You need to fight for an appointment sooner if possible. Most of the doctors I’ve been with make exceptions for patients with your conditions.

    Comment


    • #3
      You are not the only case I heard of. There was this other gentleman that had dozens of blood clots in his legs from bleomycin. It seems in your case the blood clots formed elsewhere and traveled to your heart. To be honest, your story just reminds me of that other person's case and scares me of having to go through chemo.

      Comment


      • #4
        It's possible to switch from bleomycin - so if you had one round of BEP left, they can replace with two rounds of EP, I believe!
        July 2016 - Left I/O
        December 2016 - BEPx3
        All clear for 2.5 years now + new baby!

        Simplify Cancer: Man's Guide to Navigating the Everyday Reality of Cancer
        My Testicular Cancer Support Kit
        First Oncologist Visit Checklist
        Simplify Cancer Podcast

        Comment


        • #5
          Thank you all for the answers. The cardiologist who did unblock my artery said he already met a couple of BEP patients in the past years who suffered heart attacks and some of them even younger than me.

          I have left only 2 days of Bleomycin left of my 3 cycle of chemo. Only day 8 Bleo and day 16 Bleo.

          I am meeting my oncologist tomorrow morning so probably he will answer this.

          Comment


          • #6
            my son now 30 suffered blood clots to the lungs while doing 3XBEP. Put him in the hospital twice. Ended up on Lovenox to help with the clots and stayed on Lovenox for a few months after the chemo was completed 11/2017. Might want to ask about Lovenox? There are off brands, but our Dr. felt it was the best for cancer patients. Please keep up updated and wishing you the best.

            Comment


            • #7
              So very sorry! Have you reached out to Dr. Einhorn for 2nd opinion? His email is leinhorn@iu.edu.
              Son Grant
              dx 12/21/16 at age 17

              BEP x3
              Post Chemo CT Scan on 3/28/17 still showed a few nodes over 2 cm
              2nd Post Chemo CT Scan on 4/27/17 showed all nodes still over 2cm
              Post Chemo RPLND 5/8/17: Periaortic Teratoma, Intraaorticaval Teratoma, and Paracaval Teratoma found.

              Comment


              • #8
                I agree about contacting Doc E. He normally replies quickly, so you should have his advice before needing to decide.

                Dave
                Jan, 1975: Right I/O, followed by RPLND
                Dec, 2009: Left I/O, followed by 3xBEP

                Comment


                • #9
                  Just an update. So oncologist decided to not having the last two Bleo so chemotherapy is finished for me. We did a CT scan and it seems my tumour is back under 1 cm so he thinks the chemo already worked and as having seminoma he is really confident the last two bleo wouldn`t make much difference.

                  Comment


                  • #10
                    I would still contact Doc E to see if he agrees absolutely nothing to lose....
                    Jan, 1975: Right I/O, followed by RPLND
                    Dec, 2009: Left I/O, followed by 3xBEP

                    Comment

                    Working...
                    X